Alert archive / Washington / Red Flag Warnings in 2016

Red Flag Warning 6, NWS Spokane, WA

August 19, 2016

NWS Spokane, WA issued this red flag warning at Aug 19, 2016, 2:35 PM PDT. It took effect at Aug 20, 2016, 8:00 AM PDT. It was in force for 14 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 19, 2016, 2:35 PM PDT (21:35 UTC)
In effect from
Aug 20, 2016, 8:00 AM PDT
Expired
Aug 20, 2016, 10:00 PM PDT
In force
14 hr
Issued by
NWS Spokane, WA

The text

As transmitted.

530 
WWUS86 KOTX 192135
RFWOTX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPOKANE WA
235 PM PDT FRI AUG 19 2016

...HOT AND UNSTABLE ATMOSPHERE CENTRAL CASCADES SATURDAY FOLLOWED
BY DRY AND BREEZY WINDS ON SUNDAY...

.HOT AND UNSTABLE CONDITIONS WILL PROMOTE RAPID FIRE GROWTH ON NEW
OR EXISTING FIRES ON SATURDAY. ON SUNDAY WINDS WILL INCREASE AHEAD
OF A STRONG COLD FRONT. VERY WARM...DRY...AND BREEZY TO LOCALLY
WINDY CONDITIONS ARE EXPECTED FOR THE CASCADE VALLEYS AROUND
CHELAN...WENATCHEE...ENTIAT...AND ELLENSBURG...AS WELL AS THE
COLUMBIA BASIN...PALOUSE...AND SPOKANE AREAS.

WAZ680-682-200545-
/O.NEW.KOTX.FW.W.0006.160820T1500Z-160821T0500Z/
EAST WASHINGTON SOUTH CENTRAL CASCADE MOUNTAINS (ZONE 680)-
EAST WASHINGTON CENTRAL CASCADE MOUNTAINS (ZONE 682)-
235 PM PDT FRI AUG 19 2016

...RED FLAG WARNING IN EFFECT FROM 8 AM TO 10 PM PDT SATURDAY FOR
HOT AND UNSTABLE ATMOSPHERE FOR THE CENTRAL AND SOUTH CENTRAL
CASCADES (FWZ680...682)...

THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A RED FLAG
WARNING FOR THE CENTRAL AND SOUTH CENTRAL CASCADES...WHICH IS IN
EFFECT FROM 8 AM TO 10 PM PDT SATURDAY.

* AFFECTED AREA: FIRE WEATHER ZONE 680 EAST WASHINGTON SOUTH
  CENTRAL CASCADE MOUNTAINS (ZONE 680) AND FIRE WEATHER ZONE 682
  EAST WASHINGTON CENTRAL CASCADE MOUNTAINS (ZONE 682).

* RELATIVE HUMIDITIES: 10 TO 20 PERCENT.

* IMPACTS: AN UNSTABLE ATMOSPHERE...COMBINED WITH HOT AND UNSTABLE
  CONDITIONS WILL FAVOR PROMOTE RAPID FIRE GROWTH ON NEW OR
  EXISTING FIRES IN THE CENTRAL CASCADES ON SATURDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXTREME FIRE GROWTH POTENTIAL. 

&&

$$

WAZ673-674-676-677-200545-
/O.NEW.KOTX.FW.A.0006.160821T2000Z-160822T0600Z/
EAST WASHINGTON NORTHERN COLUMBIA BASIN (ZONE 673)-
EAST WASHINGTON PALOUSE AND SPOKANE AREA (ZONE 674)-
EAST WASHINGTON SOUTH CENTRAL CASCADE VALLEYS (ZONE 676)-
EAST WASHINGTON CENTRAL CASCADE VALLEYS (ZONE 677)-
235 PM PDT FRI AUG 19 2016

...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH
SUNDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR THE NORTHERN
COLUMBIA BASIN...PALOUSE AND SPOKANE AREAS...AND CENTRAL AND
SOUTH CENTRAL CASCADE VALLEYS (FWZ673...674...676...677)...

THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A FIRE WEATHER
WATCH FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT
FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING.

* AFFECTED AREA: FIRE WEATHER ZONE 673 EAST WASHINGTON NORTHERN 
  COLUMBIA BASIN (ZONE 673)...FIRE WEATHER ZONE 674 EAST 
  WASHINGTON PALOUSE AND SPOKANE AREA (ZONE 674)...FIRE WEATHER 
  ZONE 676 EAST WASHINGTON SOUTH CENTRAL CASCADE VALLEYS (ZONE 
  676) AND FIRE WEATHER ZONE 677 EAST WASHINGTON CENTRAL CASCADE 
  VALLEYS (ZONE 677).

* WINDS: SOUTHWEST 10 TO 20 MPH WITH GUSTS UP TO 35 MPH...EXCEPT
  WEST 15 TO 25 MPH WITH GUSTS UP TO 40 MPH CASCADE VALLEYS.

* TIMING: WINDS WILL STEADILY INCREASE SUNDAY AFTERNOON BEFORE
  PEAKING SUNDAY EVENING. BREEZY WINDS WILL CONTINUE SUNDAY NIGHT
  INTO MONDAY WITH LOCALLY DRY AND BREEZY CONDITIONS PERSISTING.

* RELATIVE HUMIDITIES: 7 TO 12 PERCENT.

* TEMPERATURES: IN THE LOWER TO MID 90S.

* IMPACTS: DRY...WARM...AND BREEZY TO LOCALLY WINDY CONDITIONS
  WILL PROMOTE RAPID FIRE SPREAD WITH ANY NEW OR EXISTING FIRES.

* COMMUNITIES: MANSFIELD...WATERVILLE...COULEE CITY...
  EPHRATA...OTHELLO...WILBUR...RITZVILLE...WENATCHEE...CHELAN...
  ELLENSBURG...SPOKANE...PULLMAN

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$
4 follow-up statements
386 
WWUS86 KOTX 200457
RFWOTX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPOKANE WA
957 PM PDT FRI AUG 19 2016

...HOT AND UNSTABLE ATMOSPHERE CENTRAL CASCADES SATURDAY FOLLOWED
BY DRY AND BREEZY WINDS ON SUNDAY...

.HOT AND UNSTABLE CONDITIONS COULD PROMOTE RAPID FIRE GROWTH ON
NEW OR EXISTING FIRES ON SATURDAY NEAR THE CASCADE CREST. ON
SUNDAY WINDS WILL INCREASE AHEAD OF A STRONG COLD FRONT. VERY
WARM...DRY...AND BREEZY TO LOCALLY WINDY CONDITIONS ARE EXPECTED
FOR THE CASCADE VALLEYS AROUND CHELAN...WENATCHEE...ENTIAT...AND
ELLENSBURG...AS WELL AS THE COLUMBIA BASIN...PALOUSE...AND SPOKANE
AREA.

WAZ680-682-201800-
/O.CON.KOTX.FW.W.0006.160820T1500Z-160821T0500Z/
EAST WASHINGTON SOUTH CENTRAL CASCADE MOUNTAINS (ZONE 680)-
EAST WASHINGTON CENTRAL CASCADE MOUNTAINS (ZONE 682)-
957 PM PDT FRI AUG 19 2016

...RED FLAG WARNING REMAINS IN EFFECT FROM 8 AM TO 10 PM PDT
SATURDAY FOR HOT AND UNSTABLE ATMOSPHERE FOR THE CENTRAL AND
SOUTH CENTRAL CASCADES (FWZ680...682)...

* AFFECTED AREA: FIRE WEATHER ZONE 680 EAST WASHINGTON SOUTH 
  CENTRAL CASCADE MOUNTAINS (ZONE 680) AND FIRE WEATHER ZONE 682 
  EAST WASHINGTON CENTRAL CASCADE MOUNTAINS (ZONE 682).

* RELATIVE HUMIDITIES: 10 TO 20 PERCENT.

* IMPACTS: AN UNSTABLE ATMOSPHERE...COMBINED WITH HOT AND UNSTABLE
  CONDITIONS COULD PROMOTE RAPID FIRE GROWTH ON NEW OR EXISTING
  FIRES IN THE CENTRAL CASCADES ON SATURDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXTREME FIRE GROWTH POTENTIAL.

&&

$$

WAZ673-674-676-677-201800-
/O.CON.KOTX.FW.A.0006.160821T2000Z-160822T0600Z/
EAST WASHINGTON NORTHERN COLUMBIA BASIN (ZONE 673)-
EAST WASHINGTON PALOUSE AND SPOKANE AREA (ZONE 674)-
EAST WASHINGTON SOUTH CENTRAL CASCADE VALLEYS (ZONE 676)-
EAST WASHINGTON CENTRAL CASCADE VALLEYS (ZONE 677)-
957 PM PDT FRI AUG 19 2016

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON
THROUGH SUNDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR THE
NORTHERN COLUMBIA BASIN...PALOUSE AND SPOKANE AREAS...AND CENTRAL
AND SOUTH CENTRAL CASCADE VALLEYS (FWZ673...674...676...677)...

* AFFECTED AREA: FIRE WEATHER ZONE 673 EAST WASHINGTON NORTHERN 
  COLUMBIA BASIN (ZONE 673)...FIRE WEATHER ZONE 674 EAST 
  WASHINGTON PALOUSE AND SPOKANE AREA (ZONE 674)...FIRE WEATHER 
  ZONE 676 EAST WASHINGTON SOUTH CENTRAL CASCADE VALLEYS (ZONE 
  676) AND FIRE WEATHER ZONE 677 EAST WASHINGTON CENTRAL CASCADE 
  VALLEYS (ZONE 677).

* WINDS: SOUTHWEST 10 TO 20 MPH WITH GUSTS UP TO 35 MPH...EXCEPT 
  WEST 15 TO 25 MPH WITH GUSTS UP TO 40 MPH CASCADE VALLEYS.

* TIMING: WINDS WILL STEADILY INCREASE SUNDAY AFTERNOON BEFORE 
  PEAKING SUNDAY EVENING. BREEZY WINDS WILL CONTINUE SUNDAY 
  NIGHT INTO MONDAY WITH LOCALLY DRY AND BREEZY CONDITIONS 
  PERSISTING.

* RELATIVE HUMIDITIES: 7 TO 12 PERCENT.

* TEMPERATURES: IN THE LOWER TO MID 90S.

* IMPACTS: DRY...WARM...AND BREEZY TO LOCALLY WINDY CONDITIONS
  COULD PROMOTE RAPID FIRE SPREAD WITH ANY NEW OR EXISTING FIRES.

* COMMUNITIES: MANSFIELD...WATERVILLE...COULEE CITY... EPHRATA...
   OTHELLO...WILBUR...RITZVILLE...WENATCHEE...CHELAN... 
  ELLENSBURG... SPOKANE...PULLMAN

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$
708 
WWUS86 KOTX 201345
RFWOTX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPOKANE WA
645 AM PDT SAT AUG 20 2016

...HOT AND UNSTABLE ATMOSPHERE CENTRAL CASCADES SATURDAY FOLLOWED
BY DRY AND BREEZY WINDS ON SUNDAY...

.HOT AND UNSTABLE CONDITIONS COULD PROMOTE RAPID FIRE GROWTH ON
NEW OR EXISTING FIRES TODAY NEAR THE CASCADE CREST. ON SUNDAY
WINDS WILL INCREASE AHEAD OF A STRONG COLD FRONT. VERY
WARM...DRY...AND BREEZY TO LOCALLY WINDY CONDITIONS ARE EXPECTED
FOR THE CASCADE VALLEYS AROUND CHELAN...WENATCHEE...ENTIAT...AND
ELLENSBURG...AS WELL AS THE COLUMBIA BASIN...PALOUSE...AND SPOKANE
AREA.

WAZ680-682-202300-
/O.CON.KOTX.FW.W.0006.160820T1500Z-160821T0500Z/
EAST WASHINGTON SOUTH CENTRAL CASCADE MOUNTAINS (ZONE 680)-
EAST WASHINGTON CENTRAL CASCADE MOUNTAINS (ZONE 682)-
645 AM PDT SAT AUG 20 2016

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM PDT THIS
EVENING FOR HOT AND UNSTABLE ATMOSPHERE FOR THE CENTRAL AND SOUTH
CENTRAL CASCADES (FWZ680...682)...

* AFFECTED AREA: FIRE WEATHER ZONE 680 EAST WASHINGTON SOUTH 
  CENTRAL CASCADE MOUNTAINS (ZONE 680) AND FIRE WEATHER ZONE 682 
  EAST WASHINGTON CENTRAL CASCADE MOUNTAINS (ZONE 682).

* RELATIVE HUMIDITIES: 11 TO 23 PERCENT.

* IMPACTS: AN UNSTABLE ATMOSPHERE...COMBINED WITH HOT AND UNSTABLE
  CONDITIONS COULD PROMOTE RAPID FIRE GROWTH ON NEW OR EXISTING
  FIRES IN THE CENTRAL CASCADES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXTREME FIRE GROWTH POTENTIAL.

&&

$$

WAZ673-674-676-677-202300-
/O.CON.KOTX.FW.A.0006.160821T2000Z-160822T0600Z/
EAST WASHINGTON NORTHERN COLUMBIA BASIN (ZONE 673)-
EAST WASHINGTON PALOUSE AND SPOKANE AREA (ZONE 674)-
EAST WASHINGTON SOUTH CENTRAL CASCADE VALLEYS (ZONE 676)-
EAST WASHINGTON CENTRAL CASCADE VALLEYS (ZONE 677)-
645 AM PDT SAT AUG 20 2016

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON
THROUGH SUNDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR THE
NORTHERN COLUMBIA BASIN...PALOUSE AND SPOKANE AREAS...AND CENTRAL
AND SOUTH CENTRAL CASCADE VALLEYS (FWZ673...674...676...677)...

* AFFECTED AREA: FIRE WEATHER ZONE 673 EAST WASHINGTON NORTHERN 
  COLUMBIA BASIN (ZONE 673)...FIRE WEATHER ZONE 674 EAST 
  WASHINGTON PALOUSE AND SPOKANE AREA (ZONE 674)...FIRE WEATHER 
  ZONE 676 EAST WASHINGTON SOUTH CENTRAL CASCADE VALLEYS (ZONE 
  676) AND FIRE WEATHER ZONE 677 EAST WASHINGTON CENTRAL CASCADE 
  VALLEYS (ZONE 677).

* WINDS: WEST 15 TO 20 MPH WITH GUSTS UP TO 35 MPH.

* TIMING: WINDS WILL STEADILY INCREASE SUNDAY AFTERNOON BEFORE 
  PEAKING SUNDAY EVENING. BREEZY WINDS WILL CONTINUE SUNDAY 
  NIGHT INTO MONDAY WITH LOCALLY DRY AND BREEZY CONDITIONS 
  PERSISTING.

* RELATIVE HUMIDITIES: 7 TO 13 PERCENT.

* TEMPERATURES: IN THE LOWER 80S.

* IMPACTS: DRY...WARM...AND BREEZY TO LOCALLY WINDY CONDITIONS 
  COULD PROMOTE RAPID FIRE SPREAD WITH ANY NEW OR EXISTING FIRES.

* COMMUNITIES: MANSFIELD...WATERVILLE...COULEE CITY... EPHRATA...
   OTHELLO...WILBUR...RITZVILLE...WENATCHEE...CHELAN... 
  ELLENSBURG... SPOKANE...PULLMAN

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$
077 
WWUS86 KOTX 202122
RFWOTX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPOKANE WA
222 PM PDT SAT AUG 20 2016

...HOT AND UNSTABLE ATMOSPHERE CENTRAL CASCADES TODAY FOLLOWED BY
DRY AND BREEZY WINDS ON SUNDAY...

.HOT AND UNSTABLE CONDITIONS COULD PROMOTE RAPID FIRE GROWTH ON
NEW OR EXISTING FIRES TODAY NEAR THE CASCADE CREST THROUGH THIS
EVENING. ON SUNDAY WINDS WILL INCREASE AHEAD OF A STRONG COLD
FRONT. VERY WARM...DRY...AND BREEZY TO LOCALLY WINDY CONDITIONS
ARE EXPECTED FOR THE CASCADE VALLEYS AROUND CHELAN...WENATCHEE...
ENTIAT...AND ELLENSBURG...AS WELL AS THE COLUMBIA BASIN...
PALOUSE...AND SPOKANE AREA EXTENDING INTO THE NORTHEAST WASHINGTON
MOUNTAINS. 

WAZ673-674-676-677-210600-
/O.UPG.KOTX.FW.A.0006.160821T2000Z-160822T0600Z/
/O.NEW.KOTX.FW.W.0007.160821T2000Z-160822T0600Z/
EAST WASHINGTON NORTHERN COLUMBIA BASIN (ZONE 673)-
EAST WASHINGTON PALOUSE AND SPOKANE AREA (ZONE 674)-
EAST WASHINGTON SOUTH CENTRAL CASCADE VALLEYS (ZONE 676)-
EAST WASHINGTON CENTRAL CASCADE VALLEYS (ZONE 677)-
222 PM PDT SAT AUG 20 2016

...RED FLAG WARNING IN EFFECT FROM 1 PM TO 11 PM PDT SUNDAY FOR
WIND AND LOW RELATIVE HUMIDITY FOR THE NORTHERN COLUMBIA
BASIN...PALOUSE AND SPOKANE AREAS...AND CENTRAL AND SOUTH CENTRAL
CASCADE VALLEYS (FWZ673...674...676...677).....

THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A RED FLAG
WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT
FROM 1 PM TO 11 PM PDT SUNDAY. THE FIRE WEATHER WATCH IS NO LONGER
IN EFFECT.

* AFFECTED AREA: FIRE WEATHER ZONE 673 EAST WASHINGTON NORTHERN 
  COLUMBIA BASIN (ZONE 673)...FIRE WEATHER ZONE 674 EAST 
  WASHINGTON PALOUSE AND SPOKANE AREA (ZONE 674)...FIRE WEATHER 
  ZONE 676 EAST WASHINGTON SOUTH CENTRAL CASCADE VALLEYS (ZONE 
  676) AND FIRE WEATHER ZONE 677 EAST WASHINGTON CENTRAL CASCADE 
  VALLEYS (ZONE 677).

* WINDS: WEST 15 TO 25 MPH WITH GUSTS TO NEAR 35 MPH...EXCEPT
  NORTHWEST 20 TO 30 MPH WITH GUSTS UP TO 45 MPH KITTITAS VALLEY.

* TIMING: WINDS WILL STEADILY INCREASE SUNDAY AFTERNOON BEFORE 
  PEAKING SUNDAY EVENING. BREEZY WINDS WILL CONTINUE SUNDAY 
  NIGHT INTO MONDAY WITH LOCALLY DRY AND BREEZY CONDITIONS 
  PERSISTING.

* RELATIVE HUMIDITIES: 7 TO 17 PERCENT.

* TEMPERATURES: UPPER 80S AND 90S.

* IMPACTS: DRY...WARM...AND BREEZY TO LOCALLY WINDY CONDITIONS 
  COULD PROMOTE RAPID FIRE SPREAD WITH ANY NEW OR EXISTING FIRES.

* COMMUNITIES: MANSFIELD...WATERVILLE...COULEE CITY...EPHRATA...
  OTHELLO...WILBUR...RITZVILLE...WENATCHEE...CHELAN...
  ELLENSBURG...SPOKANE...PULLMAN

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXTREME FIRE GROWTH POTENTIAL. 

&&

$$

WAZ686-210600-
/O.NEW.KOTX.FW.W.0007.160821T2000Z-160822T0600Z/
EAST WASHINGTON NORTHEAST (ZONE 686)-
222 PM PDT SAT AUG 20 2016

...RED FLAG WARNING IN EFFECT FROM 1 PM TO 11 PM PDT SUNDAY FOR
WIND AND LOW RELATIVE HUMIDITY FOR NORTHEAST WASHINGTON MOUNTAINS
(FWZ686)...

THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A RED FLAG
WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT
FROM 1 PM TO 11 PM PDT SUNDAY.

* AFFECTED AREA: FIRE WEATHER ZONE 686 EAST WASHINGTON NORTHEAST 
  (ZONE 686).

* WINDS: SOUTHWEST 8 TO 17 MPH WITH GUSTS UP TO 35 MPH. STRONGEST
  WINDS ON EXPOSED RIDGE TOPS...AND SOUTHERN STEVENS AND PEND
  OREILLE COUNTIES.

* TIMING: WINDS WILL STEADILY INCREASE SUNDAY AFTERNOON BEFORE 
  PEAKING SUNDAY EVENING. BREEZY WINDS WILL CONTINUE SUNDAY 
  NIGHT INTO MONDAY WITH LOCALLY DRY AND BREEZY CONDITIONS 
  PERSISTING.

* RELATIVE HUMIDITIES: 9 TO 17 PERCENT.

* TEMPERATURES: LOWER TO MID 90S VALLEYS AND 80S IN THE MOUNTAINS.

* IMPACTS: DRY...WARM...AND BREEZY CONDITIONS COULD PROMOTE RAPID
  FIRE SPREAD WITH ANY NEW OR EXISTING FIRES.

* COMMUNITIES: DEER PARK...CHATTAROY...ELK...SPRINGDALE...
  FRUITLAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXTREME FIRE GROWTH POTENTIAL. 

&&

$$

WAZ680-682-210500-
/O.CON.KOTX.FW.W.0006.000000T0000Z-160821T0500Z/
EAST WASHINGTON SOUTH CENTRAL CASCADE MOUNTAINS (ZONE 680)-
EAST WASHINGTON CENTRAL CASCADE MOUNTAINS (ZONE 682)-
222 PM PDT SAT AUG 20 2016

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM PDT THIS
EVENING FOR HOT AND UNSTABLE ATMOSPHERE FOR THE CENTRAL AND SOUTH
CENTRAL CASCADES (FWZ680...682)...

* AFFECTED AREA: FIRE WEATHER ZONE 680 EAST WASHINGTON SOUTH 
  CENTRAL CASCADE MOUNTAINS (ZONE 680) AND FIRE WEATHER ZONE 682 
  EAST WASHINGTON CENTRAL CASCADE MOUNTAINS (ZONE 682).

* RELATIVE HUMIDITIES: 11 TO 23 PERCENT.

* HAINES: 5

* IMPACTS: AN UNSTABLE ATMOSPHERE...COMBINED WITH HOT AND 
  UNSTABLE CONDITIONS COULD PROMOTE RAPID FIRE GROWTH ON NEW OR 
  EXISTING FIRES IN THE CENTRAL CASCADES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXTREME FIRE GROWTH POTENTIAL.

&&

$$
718 
WWUS86 KOTX 210505
RFWOTX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPOKANE WA
1005 PM PDT SAT AUG 20 2016

...STRONG COLD FRONT AND WINDY ON SUNDAY WITH LOW RELATIVE
HUMIDITY...

.HOT AND DRY CONDITIONS WILL CONTINUE ON SUNDAY. ON SUNDAY WINDS
WILL INCREASE AHEAD OF A VERY STRONG COLD FRONT SUNDAY AFTERNOON
AND CONTINUE INTO SUNDAY NIGHT AS THE COLD FRONT MOVES ACROSS THE
REGION. VERY WARM...DRY...AND BREEZY TO LOCALLY WINDY CONDITIONS
ARE EXPECTED FOR THE CASCADE VALLEYS AROUND CHELAN...WENATCHEE...
ENTIAT...AND ELLENSBURG...AS WELL AS THE COLUMBIA BASIN...
PALOUSE...AND SPOKANE AREA EXTENDING INTO THE NORTHEAST WASHINGTON
MOUNTAINS.

WAZ680-682-210615-
/O.EXP.KOTX.FW.W.0006.000000T0000Z-160821T0500Z/
EAST WASHINGTON SOUTH CENTRAL CASCADE MOUNTAINS (ZONE 680)-
EAST WASHINGTON CENTRAL CASCADE MOUNTAINS (ZONE 682)-
1005 PM PDT SAT AUG 20 2016

...RED FLAG WARNING WILL EXPIRE AT 10 PM PDT THIS EVENING FOR HOT
AND UNSTABLE ATMOSPHERE FOR THE CENTRAL AND SOUTH CENTRAL
CASCADES (FWZ680...682)...

THE RED FLAG WARNING WILL BE ALLOWED TO EXPIRE AS SURFACE
INVERSIONS WILL FORM NEAR AND ALONG THE CASCADE CREST. HOWEVER, MID-
SLOPE THERMAL BELTS MAY CONTRIBUTE TO ELEVATED BURNING CONDITIONS
OVERNIGHT IN ISOLATED AREAS.

$$

WAZ673-674-676-677-686-211315-
/O.CON.KOTX.FW.W.0007.160821T2000Z-160822T0600Z/
EAST WASHINGTON NORTHERN COLUMBIA BASIN (ZONE 673)-
EAST WASHINGTON PALOUSE AND SPOKANE AREA (ZONE 674)-
EAST WASHINGTON SOUTH CENTRAL CASCADE VALLEYS (ZONE 676)-
EAST WASHINGTON CENTRAL CASCADE VALLEYS (ZONE 677)-
EAST WASHINGTON NORTHEAST (ZONE 686)-
1005 PM PDT SAT AUG 20 2016

...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM TO 11 PM PDT
SUNDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR THE NORTHERN
COLUMBIA BASIN...PALOUSE AND SPOKANE AREAS...AND CENTRAL AND
SOUTH CENTRAL CASCADE VALLEYS (FWZ673...674...676...677).....

* AFFECTED AREA: FIRE WEATHER ZONE 673 EAST WASHINGTON NORTHERN 
  COLUMBIA BASIN (ZONE 673)...FIRE WEATHER ZONE 674 EAST 
  WASHINGTON PALOUSE AND SPOKANE AREA (ZONE 674)...FIRE WEATHER 
  ZONE 676 EAST WASHINGTON SOUTH CENTRAL CASCADE VALLEYS (ZONE 
  676)...FIRE WEATHER ZONE 677 EAST WASHINGTON CENTRAL CASCADE 
  VALLEYS (ZONE 677) AND FIRE WEATHER ZONE 686 EAST WASHINGTON 
  NORTHEAST (ZONE 686).

* WINDS: SOUTHWEST 15 TO 20 MPH WITH GUSTS UP TO 35 MPH.

* TIMING: WINDS WILL STEADILY INCREASE SUNDAY AFTERNOON BEFORE 
  PEAKING SUNDAY EVENING. BREEZY WINDS WILL CONTINUE SUNDAY 
  NIGHT INTO MONDAY WITH LOCALLY DRY AND BREEZY CONDITIONS 
  PERSISTING.

* RELATIVE HUMIDITIES: 7 TO 14 PERCENT.

* TEMPERATURES: AROUND 80.

* IMPACTS: DRY...WARM...AND BREEZY TO LOCALLY WINDY CONDITIONS 
  COULD PROMOTE RAPID FIRE SPREAD WITH ANY NEW OR EXISTING FIRES.

* COMMUNITIES: MANSFIELD...WATERVILLE...COULEE CITY...EPHRATA... 
  OTHELLO...WILBUR...RITZVILLE...WENATCHEE...CHELAN... 
  ELLENSBURG... SPOKANE...PULLMAN

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXTREME FIRE GROWTH POTENTIAL.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Spokane, WA wrote its last area forecast discussion before this red flag warning went out at Aug 19, 2:29 PM PDT, 6 minutes earlier.

Area forecast discussion, Aug 19, 2:29 PM PDT, 6 minutes before
Area Forecast Discussion
National Weather Service Spokane WA
229 PM PDT Fri Aug 19 2016

.SYNOPSIS...
A dry, warm weather pattern will continue for the next week.
However... a dry cold front will arrive around Sunday Night with
a return of windy conditions. Once this front passes, northerly
flow in its wake will help to produce another period of dry and
mild weather through Friday.

&&

.DISCUSSION...
Tonight through Saturday night: Expect dry, warm and benign
weather for the start of the weekend. High pressure in Montana
will weaken and allow the breezy northeast winds to subside this
evening. Light winds can be expected overnight into Saturday
morning. A surface pressure trough will shift from the WA/OR to
the Cascades by Saturday morning, and then drift to Columbia Basin
Saturday night. This feature will enhance west to southwest winds
from the Cascade gaps into the Columbia Basin by Saturday evening,
but these winds will be weak with speeds of up to 10 mph. In
addition, the presence of this trough near the Cascades during the
peak heating of the day Saturday will increase low to mid level
instability, increasing the activity on any area fires.
Temperatures will be mild overnight, just a couple degrees cooler
than last night. Daytime temperatures Saturday will warm 5 to 10
degrees over today, with widespread 90s across the lowlands.
/rfox.

Sunday through Monday night...Forecast models are in good agreement of
an upper trough tracking from Central British Columbia on Sunday
into southern Alberta on Monday. This will result in a mainly dry
cold front passage as a dry slot swinging around the base of the
trough slides across Washington and Idaho.

Sunday and Sunday night: Prefrontal southwest winds will increase
ahead of the front Sunday afternoon...becoming breezy across the
Upper Columbia Basin and Spokane area. Winds will increase further
Sunday evening ahead of the cold front as winds aloft pick up
while mixing potential remains high prior to sunset. In
addition...cold air advection spilling through the Cascade gaps
will bring a surge of 20-25 mph sustained winds with gusts of
30-35 mph to the Ellensburg, Wenatchee and Chelan areas as well as
the Waterville Plateau and western Columbia Basin. Very warm and
dry conditions ahead of the front in combination with these winds
has prompted a fire weather watch. These winds may also pick up
patchy blowing dust. A few windier spots in channeled areas of
the NE WA Mountains and Idaho Panhandle may also flirt with
critical RH/wind thresholds but confidence is not as high in these
areas. Breezy winds will continue Sunday night as cooler air moves
into the region with strong cold advection.

On Monday a cold pool aloft tracks along the Canadian border with
500mb temperatures falling to near -20C. Drier air in the lower
levels will limit convective potential...but still could see a few
showers pop up in the northern mountains and near the Cascade
crest. All areas will be much cooler on Monday behind the cold
front. The cold advection and 850mb winds of 15-25 kts will
support continued breezy winds in some spots. Monday night skies
clear and winds diminish. This will promote a cool night in the
northern valleys with current MOS guidance suggesting colder spots
like Deer Park falling into the upper 30s. JW

Tues through Fri: Mild NW stearing flow aloft will help to keep
the fcst dry for all of Ern Wa and the vast majority of the N
Idaho Panhandle. A weak short-wave trough/speed max moving
southeast through Alberta and Wrn Montana...on the Wrn flank of a
broad upper low over Saskatchewan Tues and Wed...may help to
produce an isolated shower near the Idaho Panhandle/Montana border
both days... but this chance looks slim attm. The biggest
challenge will be dealing with another short-wave in the Nly flow
Thurs and Fri. The GFS is the outlier with its deepening low over
N Idaho and SE WA by Thurs Nt... producing showers for these
areas. We did not put showers in the fcst and favored the drier
ensemble means as well as the ECMWF. bz

&&

.AVIATION...
18Z TAFS: High pressure will build into the region. NE pressure
gradients will relax and winds taper off through the afternoon.
Some patchy BLDU will settle in KPUW by midday. Light winds are
expected overnight into Friday morning. Expect VFR conditions.
/rfox.

&&

.PRELIMINARY POINT TEMPS/POPS...
Spokane        55  92  60  93  57  76 /   0   0   0   0   0  10
Coeur d'Alene  51  90  53  91  55  75 /   0   0   0   0   0  10
Pullman        48  91  51  91  54  77 /   0   0   0   0   0   0
Lewiston       58  98  61  99  61  84 /   0   0   0   0   0   0
Colville       49  95  51  95  54  77 /   0   0   0   0   0  10
Sandpoint      46  86  46  88  53  73 /   0   0   0   0   0  10
Kellogg        49  87  53  88  54  73 /   0   0   0   0   0  10
Moses Lake     57  96  55  97  59  82 /   0   0   0   0   0   0
Wenatchee      62  96  65  94  61  80 /   0   0   0   0   0   0
Omak           54  98  57  96  57  81 /   0   0   0   0   0  10

&&

.OTX WATCHES/WARNINGS/ADVISORIES...
ID...None.
WA...Fire Weather Watch from Sunday afternoon through Sunday evening
     for East Washington Central Cascade Valleys (Zone 677)-East
     Washington Northern Columbia Basin (Zone 673)-East
     Washington Palouse and Spokane Area (Zone 674)-East
     Washington South Central Cascade Valleys (Zone 676).

     Red Flag Warning from 8 AM to 10 PM PDT Saturday for East
     Washington Central Cascade Mountains (Zone 682)-East
     Washington South Central Cascade Mountains (Zone 680).

&&
Hazardous weather outlook, Aug 19, 12:10 PM PDT, 2 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPOKANE WA
1210 PM PDT FRI AUG 19 2016

IDZ001>004-026-027-WAZ031-032-201915-
NORTHERN PANHANDLE-COEUR D'ALENE AREA-IDAHO PALOUSE-
CENTRAL PANHANDLE MOUNTAINS-LEWISTON AREA-
LEWIS AND SOUTHERN NEZ PERCE COUNTIES-NORTHEAST BLUE MOUNTAINS-
LOWER GARFIELD AND ASOTIN COUNTIES-
1210 PM PDT FRI AUG 19 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO...
NORTH CENTRAL IDAHO AND SOUTHEAST WASHINGTON.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

WAZ033>036-041-042-044-201915-
WASHINGTON PALOUSE-MOSES LAKE AREA-UPPER COLUMBIA BASIN-
SPOKANE AREA-WENATCHEE AREA-EAST SLOPES NORTHERN CASCADES-
WATERVILLE PLATEAU-
1210 PM PDT FRI AUG 19 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
WASHINGTON...EAST CENTRAL WASHINGTON...NORTH CENTRAL WASHINGTON...
NORTHEAST WASHINGTON AND SOUTHEAST WASHINGTON.

.DAY ONE...THIS AFTERNOON AND TONIGHT

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SUNDAY AFTERNOON AND EVENING ANOTHER DRY COLD FRONT PASSAGE MAY
BRING WINDY CONDITIONS WITH LOW RELATIVE HUMIDITY VALUES. THIS
WILL ELEVATE FIRE WEATHER CONCERNS.

WAZ037-038-043-201915-
NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS-OKANOGAN VALLEY-
1210 PM PDT FRI AUG 19 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
WASHINGTON AND NORTHEAST WASHINGTON.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

In the hours before

Local storm report, Aug 19, 8:36 AM PDT, 5 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPOKANE WA
836 AM PDT FRI AUG 19 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1052 PM     NON-TSTM WND DMG SANDPOINT               48.28N 116.56W
08/18/2016                   BONNER             ID   BROADCAST MEDIA

            POWER LOST AT 5000 RESIDENCES.

1052 PM     NON-TSTM WND DMG 3 SE SPOKANE            47.64N 117.37W
08/18/2016                   SPOKANE            WA   BROADCAST MEDIA

            TREE TOP FELL ON HOUSE NEAR 20TH AND PIERCE
            STREETS IN SPOKANE VALLEY.

&&

NWS SPOKANE WA
IRIS SYSTEM

The office that day

Everything else NWS Spokane, WA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 19, 2:35 PM PDTFire Weather WatchOTX24 hr

Nearby

Red Flag Warnings in Washington, 2016Every red flag warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.